Discussions that mention prednisone

Arthritis board


Is anyone out there on prednisone having any side affects at all? I am not sure if this is a side affect or just me getting older but I have had to take prednisone for the last five weeks as my rheumy has been away and the new meds ARAVA didnt work for me and he told me to go on pred til he got back if it didnt work.
I get really dizzy and my heart is beating so much that I can feel it pounding most of the time like it wants to come out of my chest. I see my rheumy in two weeks hope it has stopped by then.
Just curious I guess
Olivia :)
Hello. My doctor put me on Prednisone 2 weeks ago and I just went off. My heart was racing and my moods were horrible. I was beginning to have great results as far as my pain and swelling, but I just can't take the mood swings. I hope things get better fior you.
I had the "racing heart" one time only, for just a short while. Prednisone was a life saver for me. When my dr. finally tapered me off of it, I thought I was going to die! I had never been in so much pain in my life. I'm in a research trial for a new autoimmune drug now.
Hi,

The only side effect that I have from taking Prednisone (on for about 2 mo.) is gaining weight. I have gained 10 lbs. in 2 mo.!!! I am walking, so, hope to loose that soon. I like the help that Prednisone gives me. Depending on the weather and how much I hurt, I take it from 1 - 3 times per day!

Hope your side effects go away.

Wannabe
I have taken prednisone for seven months now. It has been great for me, much better than other drugs for autoimmune problems. I did come off of it for a while in Nov. and Dec. but the pain and fatigue were not worth it.

I have had the fast beating heart like it was going to come out of my chest a couple of times, but attributed that to thyroid problems. Maybe my assumption was wrong. I have not had the weight gain yet or anything, actually I lost weight when I first started on it because my pain and energy was so much better.

Glojer
I got some side effect from the Prednisone. I looked like I gained weight but I weighted the same so I think it might be fluid. I now have high blood pressure and on two medications to get it down. I was on Prednisone for 4 months and during the tappering I developed high blood pressure. So my doctors will not put me back on it. I am taking MTX and NSAID now. I stoped taking Prednisone and I was good for a month. Then I got this big flare. I was in bed for 3 days because I couldn't walk, dress myself or even push the buttons on the phone. I have not been the same since. Alot of pain, stiffness, tenderness and swelling. I see the doctor next week so I hope he will do something about all the pain that I am having.
gemini a tremor only on 5mgs. I started at 5mgs and am now down to 4mgs a day. My doc says he will keep me on that and isn't worried about side effects. Of course I am! I tried MTX but could not take it. So far the prednisone has been the best. Right now I am in the middle of my hubbys cancer and chemo so am very glad to have something that keeps me going.

Serendipity I hope you are right about not gaining weight, I have enough problems with the weight monster without the help of prednisone.

Glojer
I had an allergic reaction to the prednisone. I could not stop itching! It drove me crazy. My entire body just itched. I was on prednisone for one week.